I have been on prednisone since sept. I am now weening off of it, and am waking up with painful, swollen hands. Has anyone else with rheumatica had this happen?
Polymyalgia Rheumatica - Does anyone have swollen sore hands as a side effect to taking Prednisone?
Question posted by SalF on 4 Feb 2013
Last updated on 24 October 2014 by cher488
I have PMR also. I know that before i started taking prednisone, my hands were so stiff and painful. I could'nt do hardly a thing, but when i started the prednisone, little by little my hands got better. It could also have something to do with swelling or retaining fluid , if you do this while taking prednisone. I would defiantly talk to the doctor . Hope you feel better soon.
Not the hands but the neck and shoulder chest area. I've been on it since sept 2011. It's extremely bad for you though and another side affect it has caused is cataracts. Started on 60mg & have tapered down to 20mg. It really sucks balls. Hope you get better man. Our body makes about 5mg naturally. Just FYI
Be sure you contact your doctor right away. The taper may be too fast for your symptoms and your body to handle. When this happens the doctor may increase your dose and then try again at a different rate. Not doing this may cause a lot more damage with your underlying condition. Good luck with this and hope you will be doing better soon.
It is just a rebound effect from trying to wean off the prednisone. Your polymyalgia rheumatica is suppressed by the predisone and it is flaring with the decreased dose. This is very common and makes it difficult to come off the steroids.
- Prednisone uses and safety info
- Prednisone information for Healthcare Professionals (includes dosage details)
- Side effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.